Thursday morning I took the last dose of Revlimid of the first chemotherapy cycle. Friday morning, I took the 40 mg dose of dexamethasone, which is the last step in the cycle. Now I have a week off from the chemotherapy drugs. The Revlimid for the second cycle will be delivered sometime next week.
I will continue to take Levaquin this week, to kill off what's left of the pneumonia. On Friday the visiting nurse indicated that my lungs sound clear already.
I am still shackled to the oxygen machine, although I feel my wind improving. On Sunday the visiting nurse will do a test to see whether or not I am ready to come off the supplemental oxygen.
On Wednesday, I noticed that I was once again beginning to accumulate fluid around the abdomen. This was one of the symptoms that put me back in the hospital, because it leads eventually to congestive heart failure. The oncologist's reaction: "I don't understand why you weren't sent home with Lasix in the first place." It appears to me that there was some sort of disconnect with the cardiologist who signed off on my discharge from the hospital. In any case, the oncologist gave me a prescription for Lasix, which is now limiting the bloating.
And as if things weren't already sufficiently "interesting", I now have a new symptom or side-effect, in the form of a rash covering my back, parts of my stomach, and my groin. This rash mostly doesn't bother me very much, because it doesn't itch, except for episodes when it flares up briefly in one area or another. It seems to ignore Benadryl. No one seems to know quite what to make of it. I am hoping that it turns out to be a side-effect of the Levaquin, which I will stop taking in a few days.
Limited physical therapy has resumed. Aside from just walking, I have a few light exercises that I can do while seated. This second hospital stay caused a major setback for me in this area. I basically have to start over, at least in terms of strength development, although I have retained some of my earlier progress with respect to posture and control over gait and foot placement.